MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANTERIORLIF ALIF COMPRESSION SCREW; SURGICAL INSTRUMENT FOR SPINE

MEDACTA INTERNATIONAL SA ANTERIORLIF ALIF COMPRESSION SCREW; SURGICAL INSTRUMENT FOR SPINE
Catalog Number 03.30.10.0013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the part analyzed is according to the event described.The tip of the tap is broken.Internal test / verifications: the hardness of the part failed during surgery has been analyzed, the hardness is compliant to the specifications.Root cause hypothesis: the root cause of the failure could be the excessive lateral bending applied to the instrument.According to the shape of the fracture surface, the failure mode could not be due to torsion (or axial load due to torsion typical of screw-nut coupling).Batch review performed on 12 march 2019: lot 1410927: (b)(4) items manufactured and released on 26 june 2014.No anomalies found related to the problem.To date, 6 other similar events have already been reported on items of the same lot.
 
Event or Problem Description
When tapping the pathway for the first screw, the tip of the tap broke off.According to the surgeon no excessive lateral forces were applied.The tip was removed with the help of a kocher forceps.

Brand Name
ANTERIORLIF ALIF COMPRESSION SCREW
Common Device Name
SURGICAL INSTRUMENT FOR SPINE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8412845
Report Number3005180920-2019-00142
Device Sequence Number2327542
Product Code LXH
UDI-Device Identifier07630040798396
UDI-Public07630040798396
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.30.10.0013
Device Lot Number1410927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;